The Mathematical Institute, University of Oxford, Eprints Archive

The speed of corneal epithelial wound healing

Dale, P. D. and Sherratt, J. A. and Maini, P. K. (1994) The speed of corneal epithelial wound healing. Applied Mathematics Letters, 7 (2). pp. 11-14.

[img]
Preview
PDF
1752Kb

Abstract

We propose a reaction-diffusion model of the mechanisms involved in the healing of corneal surface wounds. The model focuses on the stimulus for increased mitotic and migratory activity, specifically the role of epidermal growth factor. We determine an analytic approximation for the speed of travelling wave solutions of the model and verify the result numerically. The predicted speed compares very well with experimentally measured healing rates.

Item Type:Article
Uncontrolled Keywords:Travelling waves; Epidermal growth factor; Reaction diffusion; Mitosis migration
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:494
Deposited By:Philip Maini
Deposited On:12 Dec 2006
Last Modified:20 Jul 2009 14:21

Repository Staff Only: item control page